MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code Occlusion (1984)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent a procedure to treat an abdominal aneurysm.The user facility reported that the main body had migrated.However, the clinical specialist visited the physician to confirm the report and discovered that the graft had not migrated but the left renal was occluded.The occlusion occurred post implant of the graft.On (b)(6) 2016, the patient had a successful renal stent placed in the left renal.The patient's previously occluded left renal artery is now open and the patient is doing fine.
 
Additional Manufacturer Narrative
Additional information received by the site indicated that the stent had not migrated like originally reported and that the manufacturer's graft was not the cause of the left renal occlusion.Since there is no alleged deficiency of the device or no evidence that the device caused or contributed to the reported adverse event this complaint is not reportable.Investigation - evaluation: a review of complaint history, device history record, manufacturing instructions, instructions for use (ifu) and quality control data was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.Review of device history record shows no nonconforming events which could contribute to this failure mode.There were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the indications for use, contraindications, warnings, precautions, and correct deployment procedure.Per the ifu " exercise particular care in areas of stenosis, intravascular thrombosis or in calcified or tortuous vessels.Inaccurate placement and/or incomplete sealing of the graft within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the renal or internal iliac arteries.Renal artery patency must be maintained to prevent/reduce the risk of renal failure and subsequent complications.Inadequate fixation of the graft may result in increased risk of migration of the stent graft.Incorrect deployment or migration of the endoprosthesis may require surgical intervention.As the sheath and/or wire guide is withdrawn, anatomy and graft position may change.Constantly monitor graft position and perform angiography to check position as necessary." the clinical site reported proximal migration of the main body endograft at the time of the procedure due to the inability to assess patency of the left renal artery.However, through the investigation, the patient was re-evaluated.The imaging determined the left renal artery to be patent, and the clinical site personnel concluded that the main body endograft did not migrate proximally.As such, the root cause is an unconfirmed report; based on additional provided by the site and findings of the investigation the product functioned as intended.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5878324
Report Number1820334-2016-00874
Device Sequence Number1163952
Product Code MIH
UDI-Device Identifier10827002484143
UDI-Public(01)10827002484143(17)180421(10)6892185
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTFFB-26-111-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/21/2016
Supplement Date Received by Manufacturer07/18/2017
Initial Report FDA Received Date08/16/2016
Supplement Report FDA Received Date08/03/2017
Patient Sequence Number1
Patient Age62 YR